Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 18, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Feb 13, 2009, 11:02 AM EST for 5 counties in Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2009, 11:02 AM EST (16:02 UTC)
- Expired
- Feb 13, 2009, 5:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 4.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1772 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 131602 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 1102 AM EST FRI FEB 13 2009 ...MUCH DRIER AIR WILL FILTER SOUTHWARD ACROSS THE INTERIOR TODAY... FLZ041-044>046-053-144-132200- /O.NEW.KMLB.FW.W.0018.090213T1602Z-090213T2200Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 1102 AM EST FRI FEB 13 2009 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. LATEST OBSERVATIONS HAVE SHOWN RELATIVE HUMIDITY VALUES CRASHING ACROSS THE INTERIOR OF EAST CENTRAL FLORIDA ALREADY THIS MORNING. BELIEVE THAT DURATION WILL BE REACHED EVEN THOUGH WINDS WILL TRANSITION FROM NORTH-NORTHEAST TO EASTERLY BY LATE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SEDLOCK
1 follow-up statement
000 WWUS82 KMLB 132219 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 519 PM EST FRI FEB 13 2009 ...RED FLAG WARNING EXTENDED UNTIL 7 PM ACROSS INLAND VOLUSIA ...LAKE...SEMINOLE ORANGE AND OSCEOLA COUNTIES... FLZ041-044>046-053-144-140000- /O.EXP.KMLB.FW.W.0018.000000T0000Z-090213T2200Z/ /O.NEW.KMLB.FW.W.0019.090213T2219Z-090214T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 519 PM EST FRI FEB 13 2009 ...RED FLAG WARNING HAS BEEN EXTENDED UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS EXTENDED THE RED FLAG WARNING...WHICH IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. HUMIDITY OBSERVATIONS AT 5 PM INDICATE RELATIVE HUMIDITIES 20 PERCENT OR LESS AT ORLANDO...SANFORD AND LEESBURG. RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN BELOW 35 PERCENT THROUGH 7 PM OVER NORTHERN INTERIOR PORTIONS OF EAST CENTRAL FLORIDA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES MAY CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 15
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Feb 13, 9:20 AM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Feb 13, 9:20 AM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 920 AM EST FRI FEB 13 2009 .DISCUSSION... CURRENT-TODAY...THE COOL FRONTAL BOUNDARY IS SETTLING TEMPORARILY OVER THE SOUTHERN PENINSULA THIS MORNING. FOG/STRATUS HAS CLEARED MOST AREAS EXCEPT A LITTLE SLOWER IN OKEECHOBEE...ST. LUCIE AND MARTIN COUNTIES AND CONDITIONS HERE SHOULD CONTINUE TO IMPROVE THROUGH MID-LATE MORNING. HAVE ALREADY SENT UPDATES TO ZONES/HWO TO CLEAN UP FIRST PERIOD WORDING. DRIER AIR WILL FILTER SOUTHWARD DOWN THE PENINSULA DURING THE DAY...THOUGH CURRENT LIGHT NORTH WINDS WILL CONTINUE TO VEER TO NORTHEAST THROUGH THE LATE MORNING AND EARLY AFTERNOON...BECOMING EASTERLY BY LATE IN THE DAY. THIS IN PART DUE TO HIGH PRESSURE MOVING OFF OF THE SOUTHEAST U.S. COAST. MOSTLY SUNNY SKIES WILL PREVAIL...EXCEPT PARTLY SUNNY SKIES SOUTH WHERE CLOUDS ARE SLOWER TO BREAK UP BEHIND THE RECENT BOUNDARY PASSAGE. NOT MUCH IN THE WAY OF COOLER AIR BEHIND THIS FRONT AS HIGHS RECOVER NICELY THIS AFTERNOON INTO THE MIDDLE 70S NORTH TO AROUND 80 DEGREES SOUTH. TONIGHT...(PREVIOUS)...EXPECT THE MAIN PROBLEM WILL AGAIN BE FOG AS THE WEAK BOUNDARY TRANSITIONS BACK NORTHWARD. AN AREA OF CONVECTION OVER THE NORTH GULF COAST SHOULD MAINLY STAY TO OUR NORTH THOUGH HAVE CONTINUED A SLIGHT CHANCE FOR SHOWERS AFTER MIDNIGHT ACROSS THE NORTH HALF IN ACCORDANCE WITH MOS POPS. THINK THAT ANY RAINFALL WILL BE LIGHT. THE SOUTH HALF SHOULD HAVE LESS CLOUDINESS AND HENCE THE THREAT FOR DENSE FOG MAY BE THE GREATEST THERE AGAIN. && .AVIATION...AREA OF STRATUS IN OKEECHOBEE/MARTIN AND ST. LUCIE COUNTIES WILL CONTINUE TO BREAK THROUGH LATE MORNING AS RECENT COLD FRONTAL BOUNDARY SETTLES INTO THE SOUTHERN PENINSULA. MUCH DRIER AIR WILL SPREAD SOUTHWARD INTO EAST CENTRAL FLORIDA DURING THE DAY. VFR THE REST OF THE DAY. LOW STRATUS AND FOG ARE EXPECTED AGAIN TONIGHT. && .MARINE...THROUGH TONIGHT...THE FRONTAL BOUNDARY HAS SHIFTED INTO THE SOUTHERN PENINSULA. NORTH WINDS THIS MORNING WILL VEER TO NORTHEAST INTO EARLY AFTERNOON AND EASTERLY BY LATE IN THE DAY. THE AFOREMENTIONED BOUNDARY IS POISED TO MOVE BACK NORTHWARD EARLY THIS EVENING AS A WARM FRONT WITH WINDS SHIFTING TO THE SOUTHEAST AFTER ITS PASSAGE. WINDS WILL CONTINUE TO VEER OVERNIGHT AND BECOME SOUTHERLY BY DAYBREAK SAT MORNING. SPEEDS ARE EXPECTED TO BE MAINLY AROUND 10 KTS WITH SEAS 2-3 FT. && .FIRE WEATHER...TODAY...(PREVIOUS DISCUSSION)...THE LATEST MAV GUIDANCE HAS DEW POINTS IN THE MID 40S ACROSS THE NORTH AND THE MET GUIDANCE IS EVEN DRIER. AT LEAST A FEW HOURS OF RH BELOW 35 PERCENT IS EXPECTED ACROSS THE NORTH HALF OF THE INTERIOR...AND WITH THE FORECAST SOUNDINGS SHOWING CONSIDERABLE DRY AIR ABOVE THE SURFACE...WOULD NOT BE SURPRISED IF 4 OR MORE HOURS OF LOW RH OCCURRED. HAVE NOT RAISED A RED FLAG BUT DAY SHIFT MAY HAVE TO ISSUE AFTER LOOKING AT EARLY MORNING SOUNDINGS AND DEW POINT TRENDS. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SEDLOCK/CRISTALDI
Hazardous weather outlook, Feb 13, 9:00 AM EST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 900 AM EST FRI FEB 13 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-132100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 900 AM EST FRI FEB 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... DUE TO DRY AIR FILTERING INTO THE AREA FROM THE NORTH...THERE IS A FIRE WEATHER THREAT MAINLY ALONG AND WEST OF INTERSTATE FOUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT IS FORECAST TO PUSH THROUGH THE AREA LATE SUNDAY NIGHT AND RESULT IN HAZARDOUS BOATING CONDITIONS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. LASCODY
In the hours before
Special weather statement, Feb 13, 5:08 AM EST, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 508 AM EST FRI FEB 13 2009 FLZ041-046-141-147-131300- COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN BREVARD-SEMINOLE- 508 AM EST FRI FEB 13 2009 ...PATCHY DENSE FOG LOWERING VISIBILITIES THIS MORNING... PATCHY DENSE FOG WILL REDUCE VISIBILITIES TO A QUARTER MILE OR LESS FROM VOLUSIA COUNTY ACROSS SANFORD TO NORTH BREVARD COUNTY. CONDITIONS WILL START TO IMPROVE BETWEEN 8 AND 9 AM. MOTORISTS WHO ENCOUNTER PATCHY DENSE FOG SHOULD SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOUR VEHICLE AND THE ONE AHEAD OF YOU. RL
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 2:06 AM EST | Dense Fog Advisory | MLB | Okeechobee, Osceola | 4 hr |
| Feb 13, 5:19 PM EST | Red Flag Warning | MLB | Lake, Orange, Osceola, Seminole, Volusia | 101 min |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.